Alert archive / Nevada / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 28, 2016, 2:50 PM PDT. It took effect at Jul 29, 2016, 1:00 PM PDT. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2016, 2:50 PM PDT (21:50 UTC)
- In effect from
- Jul 29, 2016, 1:00 PM PDT
- Expired
- Jul 29, 2016, 2:12 PM PDT
- In force
- 72 min
- Issued by
- NWS Elko, NV
The text
As transmitted.
485 WWUS85 KLKN 282150 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 250 PM PDT THU JUL 28 2016 NVZ454-455-457-291600- /O.NEW.KLKN.FW.W.0005.160729T2000Z-160730T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 250 PM PDT THU JUL 28 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455 AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON AND LAST THROUGH THE EVENING. THE HIGHEST THUNDERSTORM THREAT WILL BE SOUTH OF HIGHWAY 50. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE POSSIBLE WITH THUNDERSTORMS. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ468>470-291600- /O.NEW.KLKN.FW.A.0003.160730T2000Z-160731T0600Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 250 PM PDT THU JUL 28 2016 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 468...469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FIRE WEATHER WATCH FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS EARLY IN THE AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED MOSTLY DRY THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. A MIX OF DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE POSSIBLE WITH THUNDERSTORMS. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
416 WWUS85 KLKN 290855 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 155 AM PDT FRI JUL 29 2016 NVZ454-455-457-300300- /O.CON.KLKN.FW.W.0005.160729T2000Z-160730T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 155 AM PDT FRI JUL 29 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST THROUGH THE EVENING. THE HIGHEST THUNDERSTORM THREAT WILL BE SOUTH OF HIGHWAY 50. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE POSSIBLE WITH THUNDERSTORMS. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ468>470-300300- /O.CON.KLKN.FW.A.0003.160730T2000Z-160731T0600Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 155 AM PDT FRI JUL 29 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS EARLY IN THE AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED MOSTLY DRY THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. A MIX OF DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE POSSIBLE WITH THUNDERSTORMS. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
128 WWUS85 KLKN 292112 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 212 PM PDT FRI JUL 29 2016 NVZ454-455-457-301200- /O.CAN.KLKN.FW.W.0005.000000T0000Z-160730T0600Z/ /O.NEW.KLKN.FW.W.0006.160730T0000Z-160730T1200Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 212 PM PDT FRI JUL 29 2016 ...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST THROUGH THE EVENING. THE HIGHEST THUNDERSTORM THREAT WILL BE SOUTH OF HIGHWAY 50. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE POSSIBLE WITH THUNDERSTORMS. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ468>470-301515- /O.UPG.KLKN.FW.A.0003.160730T2000Z-160731T0600Z/ /O.NEW.KLKN.FW.W.0006.160730T1200Z-160731T0600Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 212 PM PDT FRI JUL 29 2016 ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 11 PM PDT SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 468...469...AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS EARLY IN THE AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED MOSTLY DRY THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. A MIX OF DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE POSSIBLE WITH THUNDERSTORMS. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 28, 4:02 AM PDT, 10 hours 48 minutes earlier.
Area forecast discussion, Jul 28, 4:02 AM PDT, 10 hours 48 minutes before
Area Forecast Discussion National Weather Service Elko NV 402 AM PDT Thu Jul 28 2016 .SYNOPSIS...High pressure dome over the region will keep the much of Nevada hot and dry today. Afternoon cloud cover and a few dry thunderstorms are possible across mainly northern Nye and WHite Pine counties today as deeper monsoon moisture has made its way into the area. Coverage of a mix of dry and wet thunderstorms is expected to expand across the state on Friday as mid-level moisture increases over the region. Temperatures will remain above normal today and Friday reaching the upper 90s and lower 100s across a large portion of the state before moderating a bit over the weekend. && .SHORT TERM...Water vapor imagery shows the leading edge of mid to upper-level moisture swinging around the high pressure dome and creeping farther into southern and southwestern Nevada. This trend is expected to continue through Friday with short term models and ensembles showing PWAT values approaching 0.75 inches in many locations across the state. Sufficient instability associated with the increased monsoon moisture, lifted indices of less than -1 and MUCAPE values of greater than 200 J/Kg across much of the state Friday will along with strong daytime heating will contribute to afternoon pulse convection and a mix of dry and wet thunderstorms across the state. The greatest concentration of convection on Friday is expected to be across the southern CWA, namely south of 40N. However, models show some mid to upper-level moisture sliding past the Sierras into Humboldt and Elko counties late Friday in which convective initiation may be delayed until late afternoon across this region. Winds will remain light over under the high pressure dome through the weekend while above normal temperatures will continue through Friday. Heat advisory continues for all counties except Elko with high temperatures today and Friday reaching into the upper 90s and lower 100s at many locations. Heat advisory has been expanded into southwest Elko county as temperatures are expected to be 1 to 2 degrees higher today and Friday. Winds will generally remain below 20 kts but gusty winds could occur with shower and thunderstorm downbursts mainly on Friday. .LONG TERM...Friday night through next Wednesday. Models for the long term are still in decent agreement with the large scale features. On Saturday, the center of the upper ridge will be across northern Arizona and southern Utah. This will give northern and central Nevada an upper flow from a southerly direction. Temperatures on Saturday will be warm again, but a few degrees cooler than on Friday. This will result in temperatures ranging in the mid to upper 90s. Moisture will slowly increase, with isolated to scattered showers and thunderstorms. Main concern fire weather- wise is the very high LCL heights. In addition, storm speeds are forecast to be 10-15 knots. These ingredients could lead to fire weather concerns for the Saturday timeframe. Models continue to show a southerly flow Sunday as the circulation of the upper level high shifts to the east, with an increasing albeit slow, moisture push from the south. Have kept the threat for showers and thunderstorms across the central and northeast, with highs in the low to mid 90s. Monday through Wednesday, all models continue to show a gradual eastward shift of the upper level ridge, with its central position staying in and around the New Mexico area. The good news is that the hot temperatures will end as afternoon highs cool into the upper 80s to mid 90s through the period. It will also continue to bring a southerly flow to the area, which will help to moisten the atmosphere, but this will get negated some as an upper trough is expected to be over the Pacific Northwest states. What this will do is shunt some of the moisture to the east, and the PoP forecast reflects this thinking as isolated showers and thunderstorms are kept mainly in White Pine County. && .AVIATION...Look for VFR conditions through the next 24 hours. Mid-level moisture will aid in the formation of TS across White Pine County, but coverage With the hot conditions, KELY will once again have high density altitudes. && .FIRE WEATHER...Concerns for dry lightning will increase today across fire zones 455 and 457, then expand northward into all fire zones Friday and Saturday. Daytime relative humidities will be very low today, and possibly be a few points higher Friday. A deep, dry sub-cloud layer will remain in place today and Friday. LCL heights are expected to be between 500 and 530 mb, which will aid in preventing precip from reaching valley floors today and tomorrow. Expecting the areal coverage of dry thunderstorms for today will remain isolated and below the critical threshold of 15% areal coverage. However, this criteria is a concern for tomorrow as mid-level moisture is expected to increase, with limited change to the LCL heights. Given the hot and dry sub cloud layer, it is possible dry thunderstorm coverage across portions of fire zones 455 and 457 may be close to meeting that 15% threshold. It is borderline right now and will pass on concerns to day shift as fire weather headlines may be needed. Unfortunately, synoptic winds in the 700-500mb layer will remain light (5-15 knots) through the weekend, but this may not be enough to aid in any rain hitting the ground. In addition, strong outflow winds of 50 mph or more will make monitoring of storm outflows important in the coming days, especially in the vicinity of nearby fires. With the dry antecedent conditions, any fire starts will rapidly spread. There is a cooling trend expected through the weekend as the high pressure ridge progresses to the east. && .LKN WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM this morning to 5 PM PDT Friday for Humboldt County. Heat Advisory until 5 PM PDT Friday for Northeastern Nye County- Northern Lander County and Northern Eureka County-Northwestern Nye County-Southern Lander County and Southern Eureka County- White Pine County. && 93/86/86/93
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:50 PM PDT | Fire Weather Watch | LKN | Elko | 23 hr |
Nearby
Red Flag Warnings in Nevada, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.